Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 16, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 26, 2006, 11:59 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2006, 11:59 AM PST (19:59 UTC)
- Expired
- Nov 26, 2006, 2:00 PM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 261959 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1159 AM PST SUN NOV 26 2006 .A DEEP LOW WILL MOVE ONSHORE IN THE NEXT COUPLE OF HOURS NEAR HOQUIAM. WAZ517-262200- /O.NEW.KSEW.HW.W.0016.061126T1959Z-061126T2200Z/ CENTRAL COAST- 1159 AM PST SUN NOV 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. EXPECT WEST OR NORTHWEST WIND LOCALLY 40 MPH WITH GUSTS TO 60 MPH. HIGHEST WINDS SHOULD BE NEAR THE BEACHES. THE WINDS SHOULD DIE DOWN LATER THIS AFTERNOON AS A DEEP LOW CENTER MOVES INLAND. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ GS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 9:35 AM PST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 26, 9:35 AM PST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 935 AM PST SUN NOV 26 2006 .SYNOPSIS...A FRONT WILL SLOWLY MOVE THROUGH THE AREA TODAY AND TONIGHT BRINGING RAIN AND SNOW TO WESTERN WASHINGTON. SHOWERS BEHIND THE SYSTEM WILL LAST AT LEAST UNTIL MONDAY NIGHT. WITH THE COOL AIR OVER THE REGION MOST OF THESE SHOWERS WILL BE IN THE FORM OF SNOW. MODIFIED ARCTIC AIR WILL BRING COLDER AND DRIER CONDITIONS TUESDAY. TEMPERATURES WILL MODERATE LATER IN THE WEEK AS PACIFIC AIR RETURNS. && .SHORT TERM...A FRONTAL SYSTEM WILL MOVE THROUGH TODAY. HARD TO FIND THE SURFACE LOW ON SATELLITE BUT IT APPEARS TO BE APPROACHING THE COAST WEST OF HOQUIAM. THE LOW WILL MOVE ONSHORE LATE THIS MORNING THEN TRACK THROUGH SOUTHERN PUGET SOUND THIS AFTERNOON AND EAST OF THE CASCADES THIS EVENING. STRONG EASTERLY GRADIENTS AHEAD OF THE LOW KEEPING TEMPERATURES AND DEW POINTS NEAR FREEZING. RESULT IS A RAIN/SNOW MIX MOST AREAS. AREA CAMERAS MOSTLY SHOW JUST A DUSTING HERE AND THERE. WITH TEMPERATURES HOVERING SLIGHTLY ABOVE FREEZING...AND PROBABLY GOING UP A COUPLE OF DEGREES WITH DAYTIME HEATING...IT SEEMS DOUBTFUL THERE WILL BE WIDESPREAD ACCUMULATIONS TODAY. HOWEVER...HIGHER TERRAIN...AREAS AWAY FROM THE WATER AND UPSLOPE REGIONS IN THE STRAIT AND KITSAP PENINSULA COULD STILL SEE ACCUMULATIONS. THE NORTHWEST INTERIOR IS THE ONLY AREA WHERE THE SNOW SITUATION IS MORE CLEAR CUT. GOOD NORTHEAST OUTFLOW FROM THE FRASER VALLEY ENSURING PRECIPITATION ALL SNOW AND STICKING. ALL IN ALL...CURRENT WARNINGS AND ADVISORIES MIGHT BE A LITTLE OVERDONE BUT TOO MUCH UNCERTAINTY TO DROP AND WILL LET EVERYTHING RIDE TODAY. THE OTHER IMMEDIATE CONCERN IS WIND IN THE FOOTHILLS. SEA-EAT -9 MB AND RISING AS THE LOW NEARS. OBSERVATIONS SHOWING GUSTS ONLY IN THE 20-35 MPH RANGE BUT COULD SEE SOME NEAR HIGHS WINDS FOR A FEW HOURS LATER THIS MORNING JUST AHEAD OF THE LOW AS THE GRADIENTS INCREASE FURTHER. WILL CONTINUE TO MONITOR. THERE SHOULD BE A PUSH THROUGH THE STRAIT THIS EVENING AS THE LOW MOVES INLAND WITH CONVERGENCE SETTING UP BETWEEN EVERETT AND ARLINGTON OR THEREABOUTS. COOLER AIR WILL START TO GET DRAGGED DOWN FROM THE NORTH AS WELL. WOULD EXPECT AN AREA OF ENHANCED SNOW TO DEVELOP THIS EVENING AND CONTINUE INTO MONDAY MORNING...SOMEWHERE NORTH OF EVERETT INTO THE ADMIRALTY INLET AREA AND MAYBE THE EASTERN STRAIT. WILL LIKELY NEED TO EXTEND/ISSUE SNOW ADVISORIES FOR THIS FOR THE TONIGHT PERIOD. ELSEWHERE SNOW SHOWERS SHOULD LINGER INTO MONDAY WITH AN UPPER TROUGH MOVING OVERHEAD BUT THE TREND WILL BE FOR DRYING. COULD STILL SEE SOME ADDITIONAL ACCUMULATIONS HERE AND THERE BUT IMPOSSIBLE TO PIN DOWN DETAILS AT THIS POINT. DRIER NORTH FLOW ALOFT WILL MOVE OVER THE AREA TUESDAY. SHOULD BE SOME SUNSHINE BY AFTERNOON BUT HIGHS WILL STRUGGLE TO GET ABOVE FREEZING WITH MODIFIED ARCTIC AIR IN PLACE. SCHNEIDER .LONG TERM...FROM PREVIOUS DISCUSSION...DRY NORTHERLY FLOW ALOFT WILL CONTINUE WEDNESDAY WITH AN UPPER RIDGE BUILDING IN FROM THE WEST AND MODERATING TEMPERATURES. GFS AND EURO NOW MORE IN LINE WITH THE CANADIAN MODELS IDEA FROM LAST NIGHT IN BREAKING DOWN THE RIDGE THURSDAY WITH A FRONT MOVING INTO THE AREA LATER THURSDAY FOLLOWED BY ANOTHER UPPER LEVEL SHORTWAVE FOR FRIDAY. MODEL SOLUTIONS DIVERGE BEYOND FRIDAY. WITH THE LACK OF RUN TO RUN CONSISTENCY WILL STAY WITH THE CHANCE POP WORDING FOR THURSDAY AND MAINTAIN THE CLIMO CHANCE POPS IN THE FORECAST FOR FRIDAY AND SATURDAY. FELTON && .AVIATION...THE RAIN/SNOW LINE ROUGHLY EXTENDED FROM NE OF KUIL TO KSEA...AND THEN EWD. HOWEVER THERE WERE LOCALIZED -SN OR -RASN S OF THIS LINE...MAINLY OVER THE KITSAP PENINSULA EXTENDING TO KOLM. NE OF THE RAIN/SNOW LINE...EXPECT ACCUMULATIONS TO GENERALLY BE IN THE 1-4 INCH RANGE TODAY. THE SAME HOLDS TRUE FOR THE KITSAP PENINSULA. THE SURFACE LOW WAS ABOUT 50 NM NW OF KHQM AT THIS TIME. ORIGINALLY...THIS LOW WAS EXPECTED TO TRACK NE ONCE IT MOVED ONSHORE AROUND 19Z OR 20Z. NOW THE LATEST GUIDANCE INDICATED THAT THE LOW WILL TRACK NEARLY DUE E. IF THIS OCCURS...THE RAIN/SNOW LINE WILL NOT CHANGE MUCH. CIGS ARE EXPECTED TO GENERALLY REMAIN BETWEEN 1-3K FT...EXCEPT ON THE COAST WHERE CIGS ARE EXPECTED TO LIFT TO NEAR 4K FT LATE TODAY. THE LOW LEVEL FLOW IS EXPECTED TO BECOME OSNHORE THIS AFTERNOON. AT KSEA...EXPECT THE PRECIP TYPE TO VARY BETWEEN -RA AND -RASN TODAY...OCCASIONALLY -SN TIL 20Z. HOWEVER IF THE LOW ENDS UP MOVING S OF KSEA...THE POTENTIAL FOR OCCASIONAL -SN WILL PERSIST THROUGHOUT THE DAY. SNOW ACCUMULATION IS NOT EXPECTED AT THE AIRPORT...HOWEVER THE HIGHER HILLS MAY RECEIVE UP TO AN INCH. CIGS WILL REMAIN NEAR 030...OCCASIONALLY NEAR 012. WINDS WILL BE ELY 8-15 KT...BECOMING S OR SW 10-15 KT ARND 00Z. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. HEAVY SNOW WARNING FOR THE NW INTERIOR...ISLAND...SAN JUANS...STRAIT AND NORTH COAST THROUGH EARLY TONIGHT. 2. SNOW ADVISORY CASCADES AND OLYMPICS THROUGH TONIGHT 3. GALE WARNING COAST AND STRAIT. 4. SMALL CRAFT ADVISORY REMAINING WATERS EXCEPT PUGET SOUND.
In the hours before
Local storm report, Nov 26, 6:44 AM PST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
644 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND GST 4 WNW ENUMCLAW 47.23N 122.06W
11/26/2006 E50 MPH KING WA TRAINED SPOTTER
ESTIMATED GUSTS AROUND 50 MPH.
&&
GBPLocal storm report, Nov 26, 8:49 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
849 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM SNOW FERNDALE 48.85N 122.59W
11/26/2006 E3.5 INCH WHATCOM WA TRAINED SPOTTER
3.5 INCHES FELL BETWEEN 1130 PM LAST NIGHT AND 755 AM
THIS MORNING. WAS CURRENTLY SNOWING LIGHTLY.
&&Local storm report, Nov 26, 9:05 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
9005 AM SNOW UNION
11/26/2006 5.0 INCH MASON WA TRAINED SPOTTER
5 INCHES ON THE GROUND. STILL SNOWING.
&&Local storm report, Nov 26, 10:15 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1015 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW STANWOOD
11/26/2006 M2.0 INCH SNOHOMISH WA TRAINED SPOTTER
2 INCHES ON THE GROUND. STILL SNOWING.
&&Local storm report, Nov 26, 10:29 AM PST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1029 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW LYNNWOOD 47.83N 122.30W
11/26/2006 M0.8 INCH SNOHOMISH WA NWS EMPLOYEE
0.5 TO 0.75 OF AN INCH OF SNOW HAS FALLEN SO FAR. STILL
SNOWING LIGHTLY.
&&Local storm report, Nov 26, 11:55 AM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1155 AM PST SUN NOV 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM SNOW 3 SE QUILCENE 47.80N 122.83W
11/26/2006 M4.0 INCH JEFFERSON WA TRAINED SPOTTER
4 INCHES TOTAL, STARTING TO MIX WITH RAIN.
1115 AM SNOW 2 WSW BUCKHORN 48.70N 122.91W
11/26/2006 M3.0 INCH SAN JUAN WA TRAINED SPOTTER
3 INCHES THUS FAR, TEMPERATURE 32.
1000 AM SNOW 3 SW BELLINGHAM 48.71N 122.51W
11/26/2006 M2.5 INCH WHATCOM WA TRAINED SPOTTER
2.5 INCHES THUS FAR.
0930 AM SNOW 4 SE PORT ANGELES 48.10N 123.40W
11/26/2006 M1.0 INCH CLALLAM WA TRAINED SPOTTER
1 INCH IN THE PAST HOUR.
0930 AM SNOW 5 SE BIRCH BAY 48.88N 122.67W
11/26/2006 M8.5 INCH WHATCOM WA TRAINED SPOTTER
8.5 INCHES SO FAR IN FERNDALE.
0930 AM HIGH SUST WINDS 1 N OCEAN SHORES 46.98N 124.16W
11/26/2006 M50 MPH GRAYS HARBOR WA TRAINED SPOTTER
NW 40 - 50 MPH, GUST TO 65 MPH.
&&
DDThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 10:03 PM PST | Heavy Snow Warning | SEW | San Juan | 24 hr |
| Nov 25, 10:03 PM PST | Snow Advisory | SEW | San Juan | 55 hr |
| Nov 26, 12:25 PM PST | Marine Weather Statement | SEW | 95 min |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.